Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2005, 10:43 PM CDT for Faribault County, Martin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 10:43 PM CDT (03:43 UTC)
- Expired
- Aug 3, 2005, 11:21 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040343 SVRMPX MNC043-091-040445- /O.NEW.KMPX.SV.W.0253.050804T0343Z-050804T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1043 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 1145 PM CDT * AT 1042 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR EAST CHAIN...OR ABOUT 11 MILES SOUTHWEST OF BLUE EARTH...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FROST... BRICELYN... KIESTER... WALTERS... LAT...LON 4361 9438 4352 9436 4351 9368 4365 9368 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 040412 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1111 PM CDT WED AUG 3 2005 MNC091-040421- /O.CAN.KMPX.SV.W.0253.000000T0000Z-050804T0445Z/ MARTIN MN- 1111 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY HAS MOVED EAST OF THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 4361 9401 4352 9401 4351 9368 4365 9368 $$ MNC043-040445- /O.CON.KMPX.SV.W.0253.000000T0000Z-050804T0445Z/ FARIBAULT MN- 1111 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR FARIBAULT COUNTY... AT 1107 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR FROST...OR ABOUT 12 MILES SOUTHEAST OF BLUE EARTH...AND MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WALTERS...KIESTER AND BRICELYN. LAT...LON 4361 9401 4352 9401 4351 9368 4365 9368 $$ KAT
000 WWUS53 KMPX 040421 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1122 PM CDT WED AUG 3 2005 MNC043-040432- /O.CAN.KMPX.SV.W.0253.000000T0000Z-050804T0445Z/ FARIBAULT MN- 1122 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FARIBAULT COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4361 9401 4352 9401 4351 9368 4365 9368 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:00 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 4:00 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 PM CDT WED AUG 3 2005 LOTS OF EGG ON THE FACE TODAY WITH COPIOUS AMOUNTS OF CIN NEGATING ANY APPRECIABLE CONVECTIVE ACTIVITY. MORNING MCS BIG PART OF THE PROBLEM...STABILIZING MUCH OF NORTHWESTERN TWO THIRDS OF CWA. PERSISTENT CLOUD SHIELD ONLY NOW SHOWING POCKETS OF MOSTLY SUNNY SKIES...MAINLY BEHIND FRONTAL BOUNDARY DRAPED ACROSS NORTHWESTERN MINNESOTA. COLD FRONT WILL TRAVERSE MOST OF FA BY 12Z TOMORROW MORNING. MODEL OF CHOICE THIS GO AROUND WILL BE GFS...GIVEN THE NOD DUE TO BETTER HANDLING OF FRONTAL BOUNDARY. BEST CAPES DID MATERIALIZE OVER WEST CENTRAL WI EARLIER THIS AFTERNOON AS DEPICTED BY LIGHT TO MODERATE SHOWERS. BULLESEYE OF CAPE THEN DEVELOPS OVER FAR SOUTHERN COUNTIES EARLY THIS EVENING. BEST 70H THETA E ADVECTION MATERIALIZES OVER SAME REGION AND PORTION OF WEST CENTRAL WISCONSIN BY 06Z. GFS PAINTING BEST OMEGA ASSOCIATED WITH FRONTAL FORCING AROUND MIDNIGHT...AND STRETCHING FROM NE TO SW ACROSS MN. ANY CHANCE FOR SEVERE WEATHER WILL BE SEEN ACROSS FAR SOUTHERN MINNESOTA...IN RESPONSE TO MODERATE 250MB DIVERGENCE COUPLET LINING UP AGAIN AROUND 06Z. GFS DID GO BONKERS ON THE QPF VALUES...SO DECIDED TO TREND TOWARD MESO ETA/NAM VALUES. CHANCES OF SIGNIFICANT PRECIPITATION HAVE ALSO WANED AS ALL GUIDANCE (MINUS GFS), CONTINUES TO RAMP DOWN VALUES WITH LAST PROGRESSIVE 3 RUNS. SHORT LIVED COOL DOWN BEHIND FRONT SHOULD TAKE US INTO SATURDAY MORNING...WITH RETURN SOUTHERLY FLOW AHEAD OF NEXT SURFACE TROUGH BRINGING US BACK TO ABOVE NORMAL TEMPERATURES FOR REMAINDER OF THE WEEKEND. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY ZONAL FLOW ALOFT SAT NIGHT THRU TUE WITH OCCASIONAL WEAK SHORT WAVES PASSING THRU N PLAINS. 1ST SHORT WAVE PASSES THRU SUN NIGHT...20 POPS WARRANTED WITH FEATURE. 2ND WAVE SWINGS THRU TUE AND WILL BE ACCOMPANIED BY CHANCE POPS. ON WED WEAK LONGWAVE TROF MOVES THRU DEEPENING AN ACCOMPANYING 500/700MB SHORT WAVE...WHICH WILL BRING ANOTHER THREAT FOR CONVECTION. BEST CHANCES FOR PRECIP IN EXTENDED WITH THIS FEATURE BECAUSE IT WILL WILL BENEFIT FROM THE BEST MOISTURE AND INSTABILITY. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && AZ/MARGRAF
Hazardous weather outlook, Aug 3, 7:32 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 732 PM CDT WED AUG 3 2005 MNZ041-042-047-048-041130- DOUGLAS-POPE-STEVENS-TODD- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ049-054>059-064>067-073>075-082-083-091-092-041130- BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-KANDIYOHI-LAC QUI PARLE-MARTIN- MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEARNS-SWIFT- WATONWAN-WRIGHT-YELLOW MEDICINE- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM... .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. A LINE OF SEVERE THUNDERSTORMS IN EASTERN SOUTH DAKOTA WILL CONTINUE TO APPROACH PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREATS WITH THESE STORMS. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO SOME SHORT TERM PONDING OF WATER ON AREA HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TONIGHT. MNZ043>045-050>053-060>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-041130- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU CLAIRE- FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MILLE LACS- MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SHERBURNE-ST CROIX- STEELE-WASECA-WASHINGTON- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREATS WITH ANY STORMS THAT DEVELOP. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO SOME SHORT TERM PONDING OF WATER ON AREA HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TONIGHT. KAT
In the hours before
Local storm report, Aug 3, 9:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
959 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG MORGAN 44.42N 94.92W
08/03/2005 REDWOOD MN TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
&&
RAHLocal storm report, Aug 3, 10:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 4 S NEW ULM 44.26N 94.46W
08/03/2005 60 MPH BROWN MN AMATEUR RADIO
&&
RAHLocal storm report, Aug 3, 10:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG EVAN 44.35N 94.84W
08/03/2005 BROWN MN TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
&&
RAHLocal storm report, Aug 3, 10:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG ST GEORGE 44.44N 94.56W
08/03/2005 NICOLLET MN LAW ENFORCEMENT
LARGE TREE DOWN ALONG WITH NUMEROUS TREE BRANCHES
&&
RAHLocal storm report, Aug 3, 10:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG ST JAMES 43.98N 94.63W
08/03/2005 WATONWAN MN LAW ENFORCEMENT
LARGE TREE DOWN
&&
RAHSpecial weather statement, Aug 3, 10:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1040 PM CDT WED AUG 3 2005 MNZ049-057>059-065-073>074-082-040445- BROWN-KANDIYOHI-MEEKER-REDWOOD-RENVILLE-STEARNS-WATONWAN-WRIGHT- 1040 PM CDT WED AUG 3 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 701 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 8 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... MEEKER... RENVILLE... STEARNS... WRIGHT... IN SOUTH CENTRAL MINNESOTA BROWN... WATONWAN... IN SOUTHWEST MINNESOTA REDWOOD... THIS INCLUDES THE CITIES OF...LITCHFIELD...MONTICELLO...NEW ULM... OLIVIA...REDWOOD FALLS...ST. CLOUD...ST. JAMES AND WILLMAR. MNZ066>067-075-083-091>092-040700- BLUE EARTH-FARIBAULT-MCLEOD-MARTIN-NICOLLET-SIBLEY- 1040 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 701 REMAINS VALID UNTIL 2 AM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 6 COUNTIES IN CENTRAL MINNESOTA MCLEOD... SIBLEY... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... FARIBAULT... MARTIN... NICOLLET... THIS INCLUDES THE CITIES OF...BLUE EARTH...FAIRMONT...GAYLORD... HUTCHINSON...MANKATO AND ST. PETER.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 65 min |
| Aug 3, 9:26 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 64 min |
| Aug 3, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 54 min |
| Aug 3, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 60 min |
| Aug 3, 10:24 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 66 min |
| Aug 3, 10:40 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 65 min |
| Aug 3, 10:59 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.